Alert archive / Mississippi / Special Weather Statements in 2020

Special Weather Statement, NWS Jackson, MS

August 27, 2020Kemper County, Lauderdale County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 27, 2020, 12:21 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2020, 12:21 PM CDT (17:21 UTC)
Expired
Aug 27, 2020, 1:15 PM CDT
In force
54 min
Issued by
NWS Jackson, MS

Counties Kemper County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

357 
WWUS84 KJAN 271721
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
1221 PM CDT Thu Aug 27 2020
 
MSZ046-052-271815-
Kemper MS-Lauderdale MS-
1221 PM CDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT KEMPER AND NORTHEASTERN
LAUDERDALE COUNTIES UNTIL 115 PM CDT...

At 1220 PM CDT, Meteorologists were tracking a strong thunderstorm
near Meridian Station, moving north at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Daleville around 1225 PM CDT.
  Blackwater and Prismatic around 1230 PM CDT.
  Liberty around 1235 PM CDT.
  De Kalb around 1250 PM CDT.

Other locations impacted by this storm include Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3234 8854 3235 8879 3293 8880 3293 8842
TIME...MOT...LOC 1720Z 183DEG 34KT 3252 8866 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 27, 9:51 AM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 27, 9:51 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
951 AM CDT Thu Aug 27 2020

...IMPACTS FROM HURRICANE LAURA CONTINUE FOR THE ARKLAMISS...

.UPDATE...
Updated for morning discussion.

&&

.DISCUSSION...
No real changes to the forecast. Everything was still on track.
Updated the wind advisory to increase gust wording. There was a
gust near 50 mph at Natchez a little earlier, thinking similar gusts
will move up the river. As Laura makes subtle shifts to the east
will have to look at the need for expanding the advisory further
east, no plans to make any changes at this time.

&&

.AVIATION...
12Z TAF discussion:
Most sites are still VFR this morning but MVFR to IFR ceilings
will slowly move into the region as the effects of Hurricane Laura
will be felt across the region. Rain and gusty winds will
overspread much of the region today, but especially across
locations west of I-55. Winds will be out of the south sustained
around 15 to 25kts with gusts of 35-40kts at times. Conditions
should improve through the evening as the center of circulation
moves to the north. Rain will continue but flight categories may
improve. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       87  75  88  74 /  69  44  92  19
Meridian      90  75  88  74 /  41  41  86  20
Vicksburg     86  75  90  75 /  98  64  76  17
Hattiesburg   89  74  88  74 /  61  52  88  16
Natchez       85  75  88  75 /  98  60  83  10
Greenville    85  74  90  75 /  87  82  69  33
Greenwood     90  75  90  74 /  63  78  83  39

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ018-019-025-034-
     035-040>042-047-053-059>061.

LA...Tropical Storm Warning for LAZ007>009-015-016-023>026.

AR...Tropical Storm Warning for ARZ074-075.

&&
Hazardous weather outlook, Aug 27, 6:26 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
626 AM CDT Thu Aug 27 2020

ARZ074-075-LAZ007>009-015-016-023>026-MSZ060-281130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Adams-
626 AM CDT Thu Aug 27 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Today

Today through tonight, severe thunderstorms capable of producing
tornadoes and damaging wind gusts will be possible now through
tonight as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, flash flooding will be possible across
northeast Louisiana, southeast Arkansas, and western, central and
southeast portions of Mississippi. Rainfall amounts of up to 1 to
3 inches in a short period of time will be possible in the outer
rain bands of Hurricane Laura. Localized flash flooding is
possible, particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/3.png)

Today, strong winds associated with Hurricane Laura will bring
sustained speeds of 30 to 40 mph and gusts of up to 50 mph to
areas across northeast Louisiana. Strong winds are expected to
blow down trees and power lines, resulting in power outages that
may possibly last 1 to 2 days.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms capable of producing tornadoes and damaging
wind gusts will be possible Friday through Friday night across
central to northern Mississippi, northeast Louisiana and
southeast Arkansas, generally north of the Interstate 20
corridor, as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.

MSZ018-019-025-034-035-040>042-047-048-053-054-059-061-062-281130-
Bolivar-Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
Yazoo-Warren-Hinds-Claiborne-Copiah-Jefferson-Franklin MS-Lincoln-
626 AM CDT Thu Aug 27 2020

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northwest Mississippi,
south central Mississippi, southwest Mississippi, and west
central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

Today through tonight, severe thunderstorms capable of producing
tornadoes and damaging wind gusts will be possible now through
tonight as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, flash flooding will be possible across
northeast Louisiana, southeast Arkansas, and western, central and
southeast portions of Mississippi. Rainfall amounts of up to 1 to
3 inches in a short period of time will be possible in the outer
rain bands of Hurricane Laura. Localized flash flooding is
possible, particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/3.png)

Today, strong winds associated with Hurricane Laura will bring
sustained speeds of 20 to 30 mph and gusts of up to 40 mph to
areas across central to western half of Mississippi. Weak trees
and limbs may be downed, which could result in some power
outages.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms capable of producing tornadoes and damaging
wind gusts will be possible Friday through Friday night across
central to northern Mississippi, northeast Louisiana and
southeast Arkansas, generally north of the Interstate 20
corridor, as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.

MSZ029-031>033-038-039-045-046-052-281130-
Webster-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-
Lauderdale-
626 AM CDT Thu Aug 27 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms capable of producing tornadoes and damaging
wind gusts will be possible Friday through Friday night across
central to northern Mississippi, northeast Louisiana and
southeast Arkansas, generally north of the Interstate 20
corridor, as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
through Friday night.

MSZ027-028-037-044-281130-
Carroll-Montgomery-Attala-Leake-
626 AM CDT Thu Aug 27 2020

This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

Today through tonight, isolated severe thunderstorms will be
possible now through tonight as the outer rain bands of Hurricane
Laura move through the area. Some thunderstorms could produce
damaging wind gusts, and a tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms capable of producing tornadoes and damaging
wind gusts will be possible Friday through Friday night across
central to northern Mississippi, northeast Louisiana and
southeast Arkansas, generally north of the Interstate 20
corridor, as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.

MSZ030-051-057-058-066-074-281130-
Clay-Newton-Jasper-Clarke-Jones-Forrest-
626 AM CDT Thu Aug 27 2020

This hazardous weather outlook is for portions of east central
Mississippi, northeast Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Today through tonight, flash flooding will be possible across
northeast Louisiana, southeast Arkansas, and western, central and
southeast portions of Mississippi. Rainfall amounts of up to 1 to
3 inches in a short period of time will be possible in the outer
rain bands of Hurricane Laura. Localized flash flooding is
possible, particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms capable of producing tornadoes and damaging
wind gusts will be possible Friday through Friday night across
central to northern Mississippi, northeast Louisiana and
southeast Arkansas, generally north of the Interstate 20
corridor, as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
through Friday night.

MSZ036-281130-
Holmes-
626 AM CDT Thu Aug 27 2020

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

Today through tonight, severe thunderstorms capable of producing
tornadoes and damaging wind gusts will be possible now through
tonight as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, strong winds associated with Hurricane Laura will bring
sustained speeds of 20 to 30 mph and gusts of up to 40 mph to
areas across central to western half of Mississippi. Weak trees
and limbs may be downed, which could result in some power
outages.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms capable of producing tornadoes and damaging
wind gusts will be possible Friday through Friday night across
central to northern Mississippi, northeast Louisiana and
southeast Arkansas, generally north of the Interstate 20
corridor, as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.

MSZ043-281130-
Madison MS-
626 AM CDT Thu Aug 27 2020

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Today

Today through tonight, isolated severe thunderstorms will be
possible now through tonight as the outer rain bands of Hurricane
Laura move through the area. Some thunderstorms could produce
damaging wind gusts, and a tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, flash flooding will be possible across
northeast Louisiana, southeast Arkansas, and western, central and
southeast portions of Mississippi. Rainfall amounts of up to 1 to
3 inches in a short period of time will be possible in the outer
rain bands of Hurricane Laura. Localized flash flooding is
possible, particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/3.png)

Today, strong winds associated with Hurricane Laura will bring
sustained speeds of 20 to 30 mph and gusts of up to 40 mph to
areas across central to western half of Mississippi. Weak trees
and limbs may be downed, which could result in some power
outages.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms capable of producing tornadoes and damaging
wind gusts will be possible Friday through Friday night across
central to northern Mississippi, northeast Louisiana and
southeast Arkansas, generally north of the Interstate 20
corridor, as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.

MSZ026-049-050-055-056-063>065-072-073-281130-
Grenada-Rankin-Scott-Simpson-Smith-Lawrence-Jefferson Davis-
Covington-Marion-Lamar-
626 AM CDT Thu Aug 27 2020

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, south central
Mississippi, and southeast Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Today through tonight, isolated severe thunderstorms will be
possible now through tonight as the outer rain bands of Hurricane
Laura move through the area. Some thunderstorms could produce
damaging wind gusts, and a tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today through tonight, flash flooding will be possible across
northeast Louisiana, southeast Arkansas, and western, central and
southeast portions of Mississippi. Rainfall amounts of up to 1 to
3 inches in a short period of time will be possible in the outer
rain bands of Hurricane Laura. Localized flash flooding is
possible, particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/3.png)

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Severe thunderstorms capable of producing tornadoes and damaging
wind gusts will be possible Friday through Friday night across
central to northern Mississippi, northeast Louisiana and
southeast Arkansas, generally north of the Interstate 20
corridor, as the outer rain bands of Hurricane Laura move through
the area.

(https://www.weather.gov/images/jan/graphicast/4.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through Friday night.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Aug 27, 11:29 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1129 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TROPICAL STORM   OAK GROVE               32.86N 91.39W
08/27/2020                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS WEST
            CARROLL PARISH.

&&

DL
Local storm report, Aug 27, 11:45 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TROPICAL STORM   1 NE NATCHEZ            31.56N 91.37W
08/27/2020                   ADAMS              MS   BROADCAST MEDIA

            A SIGN AT AN AUTOZONE WAS BLOWN DOWN,
            DAMAGING AT LEAST SIX VEHICLES.

&&

DL
Local storm report, Aug 27, 11:55 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG 4 ENE WARRENTON         32.27N 90.87W
08/27/2020                   WARREN             MS   BROADCAST MEDIA

            A TREE WAS DOWNED ON A HOUSE ON BRADFORD DR.

&&

DL
Local storm report, Aug 27, 11:59 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TROPICAL STORM   1 NNW TALLULAH          32.42N 91.20W
08/27/2020                   MADISON            LA   EMERGENCY MNGR

            A TREE WAS DOWNED ON A HOUSE ON WYCHE ST IN
            TALLULAH. POWER LINES AND LARGE LIMBS WERE
            ALSO DOWNED AROUND MADISON PARISH.

&&

DL
Local storm report, Aug 27, 12:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1216 PM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TROPICAL STORM   2 ENE TALLULAH          32.42N 91.15W
08/27/2020                   MADISON            LA   MESONET

            A PRIVATE WEATHER STATION RECORDED AT 52 MPH
            WIND GUST.

&&

DL
Special weather statement, Aug 27, 12:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1221 PM CDT Thu Aug 27 2020

MSZ046-052-271815-
Kemper MS-Lauderdale MS-
1221 PM CDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT KEMPER AND NORTHEASTERN
LAUDERDALE COUNTIES UNTIL 115 PM CDT...

At 1220 PM CDT, Meteorologists were tracking a strong thunderstorm
near Meridian Station, moving north at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Daleville around 1225 PM CDT.
  Blackwater and Prismatic around 1230 PM CDT.
  Liberty around 1235 PM CDT.
  De Kalb around 1250 PM CDT.

Other locations impacted by this storm include Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3234 8854 3235 8879 3293 8880 3293 8842
TIME...MOT...LOC 1720Z 183DEG 34KT 3252 8866

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 4:59 AM CDTWind AdvisoryJANAdams, Bolivar, Claiborne, Franklin, Humphreys, Issaquena and 7 more26 hr
Aug 27, 6:29 AM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson61 min
Aug 27, 1:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Aug 27, 1:21 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee54 min
Aug 27, 11:52 AM CDTFlash Flood WarningJANMorehouse2 hr

Nearby

Special Weather Statements in Mississippi, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.